Limitations on the Fraenkel-Mostowski method of independence proofs

Journal of Symbolic Logic 38 (3):416-422 (1973)

Abstract
The Fraenkel-Mostowski method has been widely used to prove independence results among weak versions of the axiom of choice. In this paper it is shown that certain statements cannot be proved by this method. More specifically it is shown that in all Fraenkel-Mostowski models the following hold: 1. The axiom of choice for sets of finite sets implies the axiom of choice for sets of well-orderable sets. 2. The Boolean prime ideal theorem implies a weakened form of Sikorski's theorem
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/2273037
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 46,330
Through your library

References found in this work BETA

International Symposium on the Theory of Models.[author unknown] - 1962 - Journal of Symbolic Logic 27 (1):128-129.
Boolean Algebras.Roman Sikorski - 1966 - Journal of Symbolic Logic 31 (2):251-253.

Add more references

Citations of this work BETA

Levy and Set Theory.Akihiro Kanamori - 2006 - Annals of Pure and Applied Logic 140 (1):233-252.
Adding Dependent Choice.David Pincus - 1977 - Annals of Pure and Applied Logic 11 (1):105.

Add more citations

Similar books and articles

Analytics

Added to PP index
2009-01-28

Total views
23 ( #404,427 of 2,286,072 )

Recent downloads (6 months)
3 ( #413,560 of 2,286,072 )

How can I increase my downloads?

Downloads

My notes

Sign in to use this feature